MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CHPV RT ANG RESERVOIR UNITIZED

INTEGRA LIFESCIENCES MANSFIELD CHPV RT ANG RESERVOIR UNITIZED
Catalog Number 823148
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a hakim programmable valve was implanted in a 85-year-old male patient.On (b)(6) 2024, the patient underwent exploratory surgery (the shunt was checked at peritoneal end as well as on ventricular end and was found blocked at ventricular end by the surgeon as he tried repeated flushing of device, but nothing came out) and as per the physician shunt was not functioning properly and during the surgery surgeon found that the shunt is blocked and on an unknown date, the patient's symptoms did not improved after valve implantation.On (b)(6) 2024, the valve was explanted and replaced.Company remarks: the causality for the reported events is considered not assessable due to lack of information.Regarding the events, concomitants, concurrent conditions, past medications and complete medical history.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information received: indication for use: hydrocephalus.This is a case regarding an 85-year-old elderly male patient who had shunt occlusion, shunt malfunction and device ineffective during the use of chpv shunt (codman hakim programmable valve) for hydrocephalus.No medical history was reported.The patient's concurrent condition included hydrocephalus.No family history was reported.Past medication was not reported.Concomitant medication and co-suspect medications were not reported.No drug allergies were reported.On 30-may-2024, the patient started using chpv shunt (id: 823148)(codman hakim programmable valve) (serial number: (b)(6)) (udi-di: (b)(4).At an unknown dose at an unknown frequency via an unknown route.The lot/ batch number was reported as 7249620 and expiry date was not reported."on (b)(6) 2024, the patient underwent exploratory surgery (the shunt was checked at peritoneal end as well as on ventricular end and was found blocked at ventricular end by the surgeon as he tried repeated flushing of device, but nothing came out) and as per the physician shunt was not functioning properly and during the surgery surgeon found that the shunt is blocked, and on an unknown date, the patient's symptoms before surgery remained same after the surgery no improvement was seen.Additionally, it was conveyed that the valve was defective even after the flushing, and the procedure was delayed due to pressure setting due to non-working programmer after surgery, not in shunt implantation." "on (b)(6) 2024, the explantation of the device was done and on same day replacement was performed and currently patient was implanted with another valve.The patient was impacted with other valve.Additionally, it was conveyed that the device is available for evaluation and currently the device is with surgeon.Additionally, it was informed that the signs and symptoms of patients before and after surgery were related to hydrocephalus (disease) and they remained unchanged." at the time of the reporting, the outcome of the event's shunt was not functioning properly (shunt malfunction), shunt is blocked (shunt occlusion) and no improvement was seen was unknown.Pertinent lab data included: unknown.The action taken with chpv shunt (codman hakim programmable valve) was unknown.Company remarks (sender's comments).This case was assessed as serious due to other medically condition and hospitalization.This case was verified by a health care professional.This is a serious case, regarding an 85-year-old elderly male patient who had shunt occlusion, shunt malfunction and device ineffective during the use of chpv shunt (codman hakim programmable valve) for hydrocephalus.The causality for the reported events are considered to be not assessable due to lack of information regarding co suspects, concomitants, past medications and complete medical history.Moreover, the confounding role of hydrocephalus and procedural compilations cannot be excluded.As per the company safety information, the reported events occlusion and shunt malfunction are labeled and device ineffective is unlabeled.
 
Additional Manufacturer Narrative
The hakim valve (id 823148) was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of the reported issue could not be determined, however, a possible root cause for the issue reported by the customer could be due to biological debris and protein build up interfering with the device.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
The hakim valve ((b)(4)) was not returned for evaluation, but a video was provided showing the explanted valve being flushed but with no flow.Device history record (dhr) - product code 82-3148 with lot 7249620, conformed to the specifications when released to stock.Root cause analysis - a possible root cause for the issue reported by the customer could be due to biological debris and protein build up interfering with the device.However, it was not possible to confirm and identify the root cause of this assumption as the product was not returned for investigation.
 
Event or Problem Description
N/a.

Brand Name
CHPV RT ANG RESERVOIR UNITIZED
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19680495
Report Number3013886523-2024-00197
Device Sequence Number20546018
Product Code JXG
UDI-Device Identifier10381780519225
UDI-Public(01)10381780519225(17)280430(10)7249620
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number823148
Device Lot Number7249620
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2024
Supplement Date Received by Manufacturer07/11/2024
09/05/2024
10/11/2024
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date08/02/2024
09/20/2024
10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale
Patient RaceAsian